Details
Original language | English |
---|---|
Pages (from-to) | 2632-2638 |
Number of pages | 7 |
Journal | Journal of the Atmospheric Sciences |
Volume | 62 |
Issue number | 7 II |
Publication status | Published - 1 Jul 2005 |
Abstract
The Millionshchikov hypothesis of quasi-normal distribution of fourth-order moments fails for convective conditions where the probability density functions of temperature and vertical velocity fluctuations are skewed. This is shown for aircraft and large-eddy simulation (LES) data, and new closures for fourth-order moments that take the skewness into account are suggested. These new closures are in very good agreement with the data.
ASJC Scopus subject areas
- Earth and Planetary Sciences(all)
- Atmospheric Science
Cite this
- Standard
- Harvard
- Apa
- Vancouver
- BibTeX
- RIS
In: Journal of the Atmospheric Sciences, Vol. 62, No. 7 II, 01.07.2005, p. 2632-2638.
Research output: Contribution to journal › Article › Research › peer review
}
TY - JOUR
T1 - A refinement of the Millionshchikov quasi-normality hypothesis for convective boundary layer turbulence
AU - Gryanik, Vladimir M.
AU - Hartmann, Jörg
AU - Raasch, Siegfried
AU - Schröter, Michael
PY - 2005/7/1
Y1 - 2005/7/1
N2 - The Millionshchikov hypothesis of quasi-normal distribution of fourth-order moments fails for convective conditions where the probability density functions of temperature and vertical velocity fluctuations are skewed. This is shown for aircraft and large-eddy simulation (LES) data, and new closures for fourth-order moments that take the skewness into account are suggested. These new closures are in very good agreement with the data.
AB - The Millionshchikov hypothesis of quasi-normal distribution of fourth-order moments fails for convective conditions where the probability density functions of temperature and vertical velocity fluctuations are skewed. This is shown for aircraft and large-eddy simulation (LES) data, and new closures for fourth-order moments that take the skewness into account are suggested. These new closures are in very good agreement with the data.
UR - http://www.scopus.com/inward/record.url?scp=27344438276&partnerID=8YFLogxK
U2 - 10.1175/JAS3457.1
DO - 10.1175/JAS3457.1
M3 - Article
AN - SCOPUS:27344438276
VL - 62
SP - 2632
EP - 2638
JO - Journal of the Atmospheric Sciences
JF - Journal of the Atmospheric Sciences
SN - 0022-4928
IS - 7 II
ER -